It is “very” suspicious.
There is a condition called “hypersensitivity”. You can read about it here at https://www.vitamindcouncil.org/vitamin-d-hypersensitivity/.
In the article it states that this condition is “usually” not found by the symptoms of “hypercalcemia” but by the symptoms of the actual condition.
If for example your friend were to start taking 5000iu tomorrow, they may then spike their calcium levels to where they could start having symptoms of too much calcium. So presently not taking any supplemental Vitamin D and having that “unusual”level does not actual give them high calcium levels.
When you say “pale”, I think you mean unwell as opposed to “light” skinned? Do they have ANY health issues or take ANY medications? For example some cholesterol medicines can increase Vitamin D levels. https://www.vitamindcouncil.org/did-you-know-statins-raise-vitamin-d-levels/?highlight=statins. (If they do take statins, please let me know. If they have any health issues, I will think further on if this is a possibility in respect to levels.)